MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. OB OR C-SECTION PACK; KIT, SURGICAL INSTRUMENT, DISPOSABLE

DEROYAL INDUSTRIES, INC. OB OR C-SECTION PACK; KIT, SURGICAL INSTRUMENT, DISPOSABLE
Model Number 89-10576
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary a medwatch (b)(4) was received indicating a drape contained within a convenience kit (part 89-10567, lot 52903818) allowed fluid to leak.This was entered as an internal complaint (b)(4).A sample was not returned for evaluation.The work order was reviewed for discrepancies that may have contributed to the reported event.No discrepancies were identified.The bill of materials for the finished good was reviewed to identify the affected drape component.There are three drapes contained within the convenience kit.Therefore, the initial reporter was contacted to identify to which drape the report referred.An initial request was sent december 10 and a follow up request on december 28).As of the date of this report, a response has not been received.The investigation is incomplete at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
The drape included in the convenience kit does not work properly.It continues to allow fluid to leak out, compromising sterility.
 
Additional Manufacturer Narrative
Root cause: the irrigation drape is supplied to deroyal by advance medical design, inc.Therefore, a supplier corrective action request (scar) was issued to advance medical design.In its response, the supplier stated the root cause is unknown.They were unable to identify any damages or leaks in the device.Corrective action: per its scar response, advanced medical design stated its incoming inspection will be increased to sample a larger incoming sample size.If there is an issue with the drapes, a larger sample size should identify the issue at incoming.Investigation summary a medwatch (report (b)(4) was received indicating a drape contained within a convenience kit (part 89-10567, lot 52903818) allowed fluid to leak.This was entered as an internal complaint ((b)(4)).A sample was not returned for evaluation.Clarification was requested as to where the drape was leaking.However, the initial reporter stated no additional information was available.The work order was reviewed for discrepancies that may have contributed to the reported event.No discrepancies were identified.The bill of materials for the finished good was reviewed to identify the affected drape component.There are three drapes contained within the convenience kit.Therefore, the initial reporter was contacted to identify to which drape the report referred.An initial request was sent december 10 and a follow up request on december 28.On december 29, confirmation was received that the affected drape was raw material (b)(4), which is an irrigation drape supplied by advance medical design.A scar was issued to advance medical design.A response was received january 14, 2021 and accepted by deroyal personnel.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description

Brand Name
OB OR C-SECTION PACK
Common Device Name
KIT, SURGICAL INSTRUMENT, DISPOSABLE
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key11141190
Report Number3005011024-2020-00007
Device Sequence Number13622251
Product Code KDD
UDI-Device Identifier00749756364300
UDI-Public00749756364300
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-10576
Device Lot Number52903818
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1